1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Persistent tardive rebound panic disorder, rebound anxiety and insomnia following paroxetine withdra

Persistent tardive rebound panic disorder, rebound anxiety and insomnia following paroxetine withdra

  1. Jatelka
    Canadian Journal of Clinical Pharmacology 2006 Winter;13(1):e69-74

    Bhanji NH (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Chouinard G (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Kolivakis T (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Margolese HC (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus).

    OBJECTIVE: To describe tardive rebound anxiety phenomena (panic, anxiety and insomnia) following abrupt paroxetine discontinuation. METHOD: Case report, with comprehensive literature review on rebound and withdrawal phenomena associated with psychotropic medications. RESULTS: Three different discontinuation syndromes with psychotropics are described: (1) new-onset CNS-depressant type withdrawal symptoms (minor and major); (2) rebound syndromes; and (3) supersensitivity symptoms. Abrupt paroxetine discontinuation has been well described and fits the first category. Tardive rebound panic disorder-phenomena with paroxetine has some features of the supersensitivity category. CONCLUSION: Chronic paroxetine treatment may lead to 5-HT2-receptor down regulation, with desensitization of 5-HT1A and 5-HT2 receptors, which may contribute to tardive rebound symptoms upon abrupt withdrawal. Early reports suggest that genetic factors may also contribute to withdrawal symptoms in susceptible individuals. Cholinergic rebound may also occur and could explain tardive insomnia and anxiety in paroxetine withdrawal

    Discussion Thread